Skip to Main Content

Chapter 93. Skin Cancer

Student Questions

Which of the following is associated with increased risk of MM?

A. Ability to tan easily

B. Childhood severe sunburn

C. Female gender

D. Vitamin D deficiency

Answer: B

Option A: Incorrect. The tendency to sunburn is a risk factor.

Option B: Correct. Childhood sunburns are associated with twice the risk of melanoma.

Option C: Incorrect. The male gender increases risk of MM.

Option D: Incorrect. Vitamin D deficiency is typically associated with reduced sun exposure.

Which of the following is appropriate therapy for recurrent melanoma?

A. High-dose Ipilimumab

B. Melphalan

C. Interferon

D. Dacarbazine

Answer: D

Option A: Incorrect. Ipilimumab is approved as for adjuvant treatment for stage III and unresectable melanoma.

Option B: Incorrect. Melphalan is used in local disease.

Option C: Incorrect. Interferon is not used in metastatic or recurrent disease.

Option D: Correct. Biochemotherapy containing dacarbazine is indicated in metastatic or recurrent disease.

Which of the following patients have the highest risk of developing MM?

A. 40-year-old African American female with dark hair

B. 32-year-old Caucasian male with red hair

C. 55-year-old Caucasian female with dark hair

D. 28-year-old African American male with black hair

Answer: B

Option A: Incorrect. This person possesses no host-related risk factors.

Option B: Correct. The patient has three risk factors: white skin, male gender, and red hair.

Option C: Incorrect. The only risk factor this patient has is white skin.

Option D: Incorrect. The only risk factor this patient has is male gender.

Which of the following is not a rare but serious adverse event of ipilimumab?

A. Enterocolitis

B. Hepatitis

C. Dermatitis

D. Hand-foot syndrome

Answer: D

Option A: Incorrect. T-cell activation by ipilimumab can lead to enterocolitis.

Option ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.